GEORGE L. JACKSON, M.D.; FRED W. FLICKINGER, M.D.; LESTER W. WELLS, Ph.D.
Propylthiouracil has been used for many years in treatment of thyrotoxicosis. To date, no occurrence of massive overdosage with this agent has been reported in the literature. (Cumulated Index Medicus for 1968 to 1977 was searched using the term propylthiouracil; the search was not restricted to English language papers. Standard textbooks were also consulted.)
A 12-year-old girl was hospitalized for thyrotoxicosis that could not be managed medically. A subtotal thyroidectomy was done. Five days postoperatively, thyroxine (T4) level determined by radioimmunoassay was 6.6 μg/dL (normal, 5.2 to 13 μg/dL). She was discharged on no therapy. One month after surgery, the
Learn more about subscription options.
Register Now for a free account.
JACKSON GL, FLICKINGER FW, WELLS LW. Massive Overdosage of Propylthiouracil. Ann Intern Med. 1979;91:418–419. doi: 10.7326/0003-4819-91-3-418
Download citation file:
Published: Ann Intern Med. 1979;91(3):418-419.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only